I just completed 7 days on the antibiotic Augmentin for strep throat. It gave me really bad diarreha for 5 of those days. Now I have insane itching and burning in and around my rectum, but no more diarreha. My wife also just had a yeast infection 3-4 days ago and thats when I started to really get the "itch" as well....Is it possible that I have the yeast infection too ? Also when I wipe it smells fishy/ammonia smell too....
Yes, it's possible you could have a yeast infection going. Whether it's from your wife or the antibiotics I have no idea. Get yourself some acidopholus tablets from the pharmacy and see if that doesn't calm things down in a day or two. It's the active ingredient in yogurt that helps restore the natural flora in your intestines, which are out of whack due to the augmentin.
I've also found that taking acidopholus while on augmentin (or any other antibiotic) prevents the bowel problems. Check with your pharmacist first to make sure the acidopholus won't interefere with the antibiotic's workings though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.